doi: 10.3934/dcdsb.2020110

A new blowup criterion for strong solutions of the compressible nematic liquid crystal flow

School of Mathematics, South China University of Technology, Guangzhou 510641, China

* Corresponding author: Yingshan Chen

Received  March 2019 Revised  October 2019 Published  March 2020

In this paper, we establish a new blowup criterion for the strong solution to the simplified Ericksen-Leslie system modeling compressible nematic liquid crystal flows in a bounded domain $ \Omega\subset\mathbb{R}^{3} $. Specifically, we obtain the blowup criterion in terms of $ \|P\|_{L^\infty_t BMO_{x}} $ and $ \|\nabla d\|_{L^s_t L^\infty_x} $, for any $ s>3 $. The appearance of vacuum could be allowed.

Citation: Sili Liu, Xinhua Zhao, Yingshan Chen. A new blowup criterion for strong solutions of the compressible nematic liquid crystal flow. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2020110
References:
[1]

P. Acquistapace, On BMO regularity for linear elliptic systems, Ann. Mat. Pura Appl., 161 (1992), 231-269.  doi: 10.1007/BF01759640.  Google Scholar

[2]

Y. ChenX. Hou and L. Zhu, A new blowup criterion for strong solutions to the three-dimensional compressible magnetohydrodynamic equations with vacuum in a bounded domain, Math. Methods Appl. Sci., 40 (2017), 5526-5538.  doi: 10.1002/mma.4407.  Google Scholar

[3]

Y. Chen and M. Zhang, A new blowup criterion for strong solutions to a viscous liquid-gas two-phase flow model with vacuum in three dimensions, Kinet. Relat. Models, 9 (2016), 429-441.  doi: 10.3934/krm.2016001.  Google Scholar

[4]

S. DingJ. LinC. Wang and H. Wen, Compressible hydrodynamic flow of liquid crystals in 1-D, Discrete Contin. Dyn. Syst., 32 (2012), 539-563.  doi: 10.3934/dcds.2012.32.539.  Google Scholar

[5]

S. DingC. Wang and H. Wen, Weak solution to compressible hydrodynamic flow of liquid crystals in dimension one, Discrete Contin. Dyn. Syst. Ser. B, 15 (2011), 357-371.  doi: 10.3934/dcdsb.2011.15.357.  Google Scholar

[6]

J. GaoQ. Tao and Z.-A. Yao, Long-time behavior of solution for the compressible nematic liquid crystal flows in $\Bbb{R}^3$, J. Differential Equations, 261 (2016), 2334-2383.  doi: 10.1016/j.jde.2016.04.033.  Google Scholar

[7]

J. GaoQ. Tao and Z.-A. Yao, A blowup criterion for the compressible nematic liquid crystal flows in dimension two, J. Math. Anal. Appl., 415 (2014), 33-52.  doi: 10.1016/j.jmaa.2014.01.039.  Google Scholar

[8]

T. HuangC. Wang and H. Wen, Strong solutions of the compressible nematic liquid crystal flow, J. Differential Equations, 252 (2012), 2222-2265.  doi: 10.1016/j.jde.2011.07.036.  Google Scholar

[9]

T. HuangC. Wang and H. Wen, Blow up criterion for compressible nematic liquid crystal flows in dimension three, Arch. Ration. Mech. Anal., 204 (2012), 285-311.  doi: 10.1007/s00205-011-0476-1.  Google Scholar

[10]

X. Huang and Y. Wang, A Serrin criterion for compressible nematic liquid crystal flows, Math. Methods Appl. Sci., 36 (2013), 1363-1375.  doi: 10.1002/mma.2689.  Google Scholar

[11]

F. JiangS. Jiang and D. Wang, On multi-dimensional compressible flows of nematic liquid crystals with large initial energy in a bounded domain, J. Funct. Anal., 265 (2013), 3369-3397.  doi: 10.1016/j.jfa.2013.07.026.  Google Scholar

[12]

J. LinB. Lai and C. Wang, Global finite energy weak solutions to the compressible nematic liquid crystal flow in dimension three, SIAM J. Math. Anal., 47 (2015), 2952-2983.  doi: 10.1137/15M1007665.  Google Scholar

[13]

S. Liu and S. Wang, A blow-up criterion for 2D compressible nematic liquid crystal flows in terms of density, Acta Appl. Math., 147 (2017), 39-62.  doi: 10.1007/s10440-016-0067-0.  Google Scholar

[14]

X.-G. Liu and J. Qing, Globally weak solutions to the flow of compressible liquid crystals system, Discrete Contin. Dyn. Syst., 33 (2013), 757-788.  doi: 10.3934/dcds.2013.33.757.  Google Scholar

[15]

Y. LiuS. ZhengH. Li and S. Liu, Strong solutions to Cauchy problem of 2D compressible nematic liquid crystal flows, Discrete Contin. Dyn. Syst., 37 (2017), 3921-3938.  doi: 10.3934/dcds.2017165.  Google Scholar

[16]

Y. SunC. Wang and Z. Zhang, A Beale-Kato-Majda blow-up criterion for the 3-D compressible Navier-Stokes equations, J. Math. Pures Appl., 95 (2011), 36-47.  doi: 10.1016/j.matpur.2010.08.001.  Google Scholar

[17]

D. Wang and C. Yu, Global weak solution and large-time behavior for the compressible flow of liquid crystals, Arch. Ration. Mech. Anal., 204 (2012), 881-915.  doi: 10.1007/s00205-011-0488-x.  Google Scholar

show all references

References:
[1]

P. Acquistapace, On BMO regularity for linear elliptic systems, Ann. Mat. Pura Appl., 161 (1992), 231-269.  doi: 10.1007/BF01759640.  Google Scholar

[2]

Y. ChenX. Hou and L. Zhu, A new blowup criterion for strong solutions to the three-dimensional compressible magnetohydrodynamic equations with vacuum in a bounded domain, Math. Methods Appl. Sci., 40 (2017), 5526-5538.  doi: 10.1002/mma.4407.  Google Scholar

[3]

Y. Chen and M. Zhang, A new blowup criterion for strong solutions to a viscous liquid-gas two-phase flow model with vacuum in three dimensions, Kinet. Relat. Models, 9 (2016), 429-441.  doi: 10.3934/krm.2016001.  Google Scholar

[4]

S. DingJ. LinC. Wang and H. Wen, Compressible hydrodynamic flow of liquid crystals in 1-D, Discrete Contin. Dyn. Syst., 32 (2012), 539-563.  doi: 10.3934/dcds.2012.32.539.  Google Scholar

[5]

S. DingC. Wang and H. Wen, Weak solution to compressible hydrodynamic flow of liquid crystals in dimension one, Discrete Contin. Dyn. Syst. Ser. B, 15 (2011), 357-371.  doi: 10.3934/dcdsb.2011.15.357.  Google Scholar

[6]

J. GaoQ. Tao and Z.-A. Yao, Long-time behavior of solution for the compressible nematic liquid crystal flows in $\Bbb{R}^3$, J. Differential Equations, 261 (2016), 2334-2383.  doi: 10.1016/j.jde.2016.04.033.  Google Scholar

[7]

J. GaoQ. Tao and Z.-A. Yao, A blowup criterion for the compressible nematic liquid crystal flows in dimension two, J. Math. Anal. Appl., 415 (2014), 33-52.  doi: 10.1016/j.jmaa.2014.01.039.  Google Scholar

[8]

T. HuangC. Wang and H. Wen, Strong solutions of the compressible nematic liquid crystal flow, J. Differential Equations, 252 (2012), 2222-2265.  doi: 10.1016/j.jde.2011.07.036.  Google Scholar

[9]

T. HuangC. Wang and H. Wen, Blow up criterion for compressible nematic liquid crystal flows in dimension three, Arch. Ration. Mech. Anal., 204 (2012), 285-311.  doi: 10.1007/s00205-011-0476-1.  Google Scholar

[10]

X. Huang and Y. Wang, A Serrin criterion for compressible nematic liquid crystal flows, Math. Methods Appl. Sci., 36 (2013), 1363-1375.  doi: 10.1002/mma.2689.  Google Scholar

[11]

F. JiangS. Jiang and D. Wang, On multi-dimensional compressible flows of nematic liquid crystals with large initial energy in a bounded domain, J. Funct. Anal., 265 (2013), 3369-3397.  doi: 10.1016/j.jfa.2013.07.026.  Google Scholar

[12]

J. LinB. Lai and C. Wang, Global finite energy weak solutions to the compressible nematic liquid crystal flow in dimension three, SIAM J. Math. Anal., 47 (2015), 2952-2983.  doi: 10.1137/15M1007665.  Google Scholar

[13]

S. Liu and S. Wang, A blow-up criterion for 2D compressible nematic liquid crystal flows in terms of density, Acta Appl. Math., 147 (2017), 39-62.  doi: 10.1007/s10440-016-0067-0.  Google Scholar

[14]

X.-G. Liu and J. Qing, Globally weak solutions to the flow of compressible liquid crystals system, Discrete Contin. Dyn. Syst., 33 (2013), 757-788.  doi: 10.3934/dcds.2013.33.757.  Google Scholar

[15]

Y. LiuS. ZhengH. Li and S. Liu, Strong solutions to Cauchy problem of 2D compressible nematic liquid crystal flows, Discrete Contin. Dyn. Syst., 37 (2017), 3921-3938.  doi: 10.3934/dcds.2017165.  Google Scholar

[16]

Y. SunC. Wang and Z. Zhang, A Beale-Kato-Majda blow-up criterion for the 3-D compressible Navier-Stokes equations, J. Math. Pures Appl., 95 (2011), 36-47.  doi: 10.1016/j.matpur.2010.08.001.  Google Scholar

[17]

D. Wang and C. Yu, Global weak solution and large-time behavior for the compressible flow of liquid crystals, Arch. Ration. Mech. Anal., 204 (2012), 881-915.  doi: 10.1007/s00205-011-0488-x.  Google Scholar

[1]

Yang Liu, Sining Zheng, Huapeng Li, Shengquan Liu. Strong solutions to Cauchy problem of 2D compressible nematic liquid crystal flows. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 3921-3938. doi: 10.3934/dcds.2017165

[2]

Yinxia Wang. A remark on blow up criterion of three-dimensional nematic liquid crystal flows. Evolution Equations & Control Theory, 2016, 5 (2) : 337-348. doi: 10.3934/eect.2016007

[3]

Qiang Tao, Ying Yang. Exponential stability for the compressible nematic liquid crystal flow with large initial data. Communications on Pure & Applied Analysis, 2016, 15 (5) : 1661-1669. doi: 10.3934/cpaa.2016007

[4]

Jihong Zhao, Qiao Liu, Shangbin Cui. Global existence and stability for a hydrodynamic system in the nematic liquid crystal flows. Communications on Pure & Applied Analysis, 2013, 12 (1) : 341-357. doi: 10.3934/cpaa.2013.12.341

[5]

Chun Liu, Huan Sun. On energetic variational approaches in modeling the nematic liquid crystal flows. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 455-475. doi: 10.3934/dcds.2009.23.455

[6]

Xiaoli Li, Boling Guo. Well-posedness for the three-dimensional compressible liquid crystal flows. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 1913-1937. doi: 10.3934/dcdss.2016078

[7]

Francisco Guillén-González, Mouhamadou Samsidy Goudiaby. Stability and convergence at infinite time of several fully discrete schemes for a Ginzburg-Landau model for nematic liquid crystal flows. Discrete & Continuous Dynamical Systems - A, 2012, 32 (12) : 4229-4246. doi: 10.3934/dcds.2012.32.4229

[8]

Hao Wu. Long-time behavior for nonlinear hydrodynamic system modeling the nematic liquid crystal flows. Discrete & Continuous Dynamical Systems - A, 2010, 26 (1) : 379-396. doi: 10.3934/dcds.2010.26.379

[9]

Dongfen Bian, Yao Xiao. Global well-posedness of non-isothermal inhomogeneous nematic liquid crystal flows. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020161

[10]

Bagisa Mukherjee, Chun Liu. On the stability of two nematic liquid crystal configurations. Discrete & Continuous Dynamical Systems - B, 2002, 2 (4) : 561-574. doi: 10.3934/dcdsb.2002.2.561

[11]

M. Gregory Forest, Hongyun Wang, Hong Zhou. Sheared nematic liquid crystal polymer monolayers. Discrete & Continuous Dynamical Systems - B, 2009, 11 (2) : 497-517. doi: 10.3934/dcdsb.2009.11.497

[12]

Stefano Bosia. Well-posedness and long term behavior of a simplified Ericksen-Leslie non-autonomous system for nematic liquid crystal flows. Communications on Pure & Applied Analysis, 2012, 11 (2) : 407-441. doi: 10.3934/cpaa.2012.11.407

[13]

Yingshan Chen, Mei Zhang. A new blowup criterion for strong solutions to a viscous liquid-gas two-phase flow model with vacuum in three dimensions. Kinetic & Related Models, 2016, 9 (3) : 429-441. doi: 10.3934/krm.2016001

[14]

Junyu Lin. Uniqueness of harmonic map heat flows and liquid crystal flows. Discrete & Continuous Dynamical Systems - A, 2013, 33 (2) : 739-755. doi: 10.3934/dcds.2013.33.739

[15]

Boling Guo, Yongqian Han, Guoli Zhou. Random attractor for the 2D stochastic nematic liquid crystals flows. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2349-2376. doi: 10.3934/cpaa.2019106

[16]

Baoquan Yuan. Note on the blowup criterion of smooth solution to the incompressible viscoelastic flow. Discrete & Continuous Dynamical Systems - A, 2013, 33 (5) : 2211-2219. doi: 10.3934/dcds.2013.33.2211

[17]

Zhenlu Cui, M. Carme Calderer, Qi Wang. Mesoscale structures in flows of weakly sheared cholesteric liquid crystal polymers. Discrete & Continuous Dynamical Systems - B, 2006, 6 (2) : 291-310. doi: 10.3934/dcdsb.2006.6.291

[18]

Shanshan Guo, Zhong Tan. Energy dissipation for weak solutions of incompressible liquid crystal flows. Kinetic & Related Models, 2015, 8 (4) : 691-706. doi: 10.3934/krm.2015.8.691

[19]

Chun Liu, Jie Shen. On liquid crystal flows with free-slip boundary conditions. Discrete & Continuous Dynamical Systems - A, 2001, 7 (2) : 307-318. doi: 10.3934/dcds.2001.7.307

[20]

Zhenlu Cui, Qi Wang. Permeation flows in cholesteric liquid crystal polymers under oscillatory shear. Discrete & Continuous Dynamical Systems - B, 2011, 15 (1) : 45-60. doi: 10.3934/dcdsb.2011.15.45

2019 Impact Factor: 1.27

Article outline

[Back to Top]